MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542460M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Concomitant medical products: mentor siltex round spectrum 375cc saline prosthesis, catalog #3542460m, lot # 232061.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) hispanic female who underwent primary breast augmentation with a mentor siltex round spectrum 375cc saline prosthesis experienced spontaneous left sided deflation post procedure.The deflation was confirmed by a physician.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
Additional information was received on 11/27/2019.The device was explanted on (b)(6) 2019.2.Is other serious- uncheck.2.Is required intervention- check.The mentor failure analysis lab received the device for evaluation on (b)(6) 2019.The analysis has begun but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on april 15, 2020.Device evaluation summary: the device was visually inspected and no apparent damage was found.Leak testing was performed and it revealed a tear measuring less than 0.1 cm within an area of siltex cracking on the posterior view.The evaluation determined that the rupture is consistent with the siltex cracking.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices resulting in a tear at a later date.Breast implants are not considered lifetime devices.Deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9120029
Report Number1645337-2019-20155
Device Sequence Number11430289
Product Code FWM
UDI-Device Identifier00081317002109
UDI-Public00081317002109
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2005
Device Model Number3542460M
Device Catalogue Number3542460M
Device Lot Number232061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer11/27/2019
04/15/2020
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date12/20/2019
04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR